MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA22-60/I16-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with afx bifurcated stent graft and an afx suprarenal.At a routine follow-up on an unknown date, a type ia endoleak was identified and the afx suprarenal had migrated distally.Approximately four and a half (4.5) years post initial procedure, reintervention was completed by implanting an afx vela suprarenal, but the type ia endoleak was not sealed.A medtronic (non-endologix) endurant cuff was then deployed.The procedure was completed with a gap observed between the afx bifurcated stent graft and the distal area of the afx vela suprarenal, however no endoleaks were present.Patient status was not reported.(reported under mfr# 2031527-2021-00318).Approximately ten (10) months post-secondary procedure, routine follow-up on an unknown date, a possible type iiia endoleak was identified.Reintervention was performed and a medtronic (non-endologix) endurant iliac extension was deployed covering the gap between the afx bifurcated stent graft and the afx vela suprarenal.The procedure was completed.Patient status was not reported.Note: as the exact date of event is unknown, the best estimate was used, which is the reintervention date to this event.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak adverse event is confirmed.This is consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.G4: date of received by manufacturer - updated h6: result code: remove code 3233 h6: conclusion code: remove code 11.
 
Event or Problem Description
Procedure planning: (b)(6) 2020, (b)(6) 2021 ct scan: (b)(6) 2021.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key12388277
Report Number2031527-2021-00319
Device Sequence Number4634172
Product Code MIH
UDI-Device Identifier00818009010193
UDI-Public(01)00818009010193(17)190111
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2019
Device Model NumberBA22-60/I16-40
Device Lot Number1446998009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 1389167006); AFX VELA SUPRARENAL (LN 2308154005 ); MEDTRONIC (NON-ENDOLOGIX) ENDURANT CUFF (LN NK)
Outcome Attributed to Adverse Event Required Intervention;